Roots of unity in definite quaternion orders

Volume 170 / 2015

Luis Arenas-Carmona Acta Arithmetica 170 (2015), 381-393 MSC: Primary 11R52; Secondary 11R04, 11S45. DOI: 10.4064/aa170-4-5


A commutative order in a quaternion algebra is called selective if it embeds into some, but not all, of the maximal orders in the algebra. It is known that a given quadratic order over a number field can be selective in at most one indefinite quaternion algebra. Here we prove that the order generated by a cubic root of unity is selective for any definite quaternion algebra over the rationals with type number 3 or larger. The proof extends to a few other closely related orders.


  • Luis Arenas-CarmonaFacultad de Ciencias
    Universidad de Chile
    Casilla 653, Santiago, Chile

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image